Epilepsy warning: empowered artifact weapon

General Discussion
Prev 1 9 10 11 Next
06/28/2018 10:02 AMPosted by Beraht
Pretty sure OP did not have a seizure and closed the screen just feeling queasy. I've known players who have problems with graphic effects and they know when to close their eyes before it gets problematic, fast enough if it's needed.


Seriously? You need to stop. Full stop. The OP stated they had a seizure. Stop making things up to spin it in a way that supports your narrative.

06/28/2018 10:15 AMPosted by Bawkasaur
I know the OP. She had a seizure, you ignorant idiot. How dare you question a person's legitimacy when they make a post like this. People don't just randomly make a thread with an epilepsy warning for an effect.

This was something she posted on Twitter last night.


Seconding this. I know the OP as well. The medical issues are legit, the post is not meant to be inflammatory or for pity. They have played WoW and other video games most of their life and are very involved with the gaming accessibility groups. They know all the work arounds already. In fact they go out of their way to help others learn accessible ways to game. It is meant to help anyone else who has has a seizure disorder.

This is not a subject for debate really. The OP gave a valid warning about a valid issue. If you have friends or guild mates who have the issue, feel free to pass it on. Devs may also consider an in game option but that is up to them. Blizzard does try to be as inclusive as is reasonable.
/Sarcasm On

So according to the logic of some of these posters, color blind mode should have never been made? Graphics options so people can see better should never be in place? While we're at it, we can just have people go to the store to buy their game so they can get a physical. If you dont live a healthy lifestyle no game for you. (Of course I'd be grounded if that was the case.)

/Sarcasm off

I'm not a game designer, but me thinks if they can help out the color blind, the epileptic people should be thrown a bone too with options. They dont need to make the game visually dark and take out the level up halo or the graphic the OP was talking about. Just saying, it wouldn't hurt to have a toggle for the option for them.

In before "Might as well make a carebear mode that pats you on the head, gives you your favorite treat and tells you how awesome you are.." They have it. It's called expiring content like the Mage Tower and the more permanent content called LFR.
Thanks for the feedback on this! I've passed this along to the developers but I just wanted to drop a note that I was in the process of cleaning up this thread.

No two people who suffer from epileptic seizures due to photo sensitivity are triggered by the same things. It could be a "tame" animation to you but causes a nightmare for someone else. Please be aware of that before you make an insensitive comment that causes me to have to delete it and/or suspend you. It's annoying.
Some of the posts here disgusts me really, lack of empathy is quite disturbing, Anyways i completely support OP, thank you for giving this warning as this can happen to others too who have this issue, i sincerely hope Blizzard will come up with a solution for this, Adding a toggle feature would be the best
No one had a seizure. Even the OP didn't claim he had a seizure.

06/27/2018 08:54 PMPosted by Coquelicot
The constant flickering and screen shaking gave me a seizure

Literally the first line of the thread.

Are you missing the "almost immediately" ?

But you just said the OP didn't claim they had a seizure one post before this, now it's "well but it wasn't a real seizure?"

Just stop.
Damn, hope you're alright. I thought the graphic was actually really cool looking but I didn't really think about that. I think it'd be a really good idea if Blizzard could invest some time into putting in an epileptic setting to tone down any flashing in the game. They have a setting for color blind people so why not? I think that would be a great idea if at all possible.
I'd like this graphic to be disabled too but moreso because it lags my potato.
Is it the cinematic? In the interim you can escape out of it I think?

Still though this must suck cause you never know when a cinematic will have that effect on you.

Probably a good thing you warned people though.
Well, its not just folks who suffer seizures who can be affected by visual effects. I noticed when I checked my weapon after the end of that new quest line in Silithus last night that I had to quickly close the window.

I do not suffer from seizures but I do have light sensitivity that can affect my sight. I was seeing dark spots for a short while after I closed that window. So yes, having a toggle available to turn that sort of effect off or on, depending upon preference of the player(s), would be appreciated.

Now that I know about that visual, I have not opened up my weapon AP window at all, even though I would like to see how it changed.
06/28/2018 10:37 AMPosted by Itaachi
Some of the posts here disgusts me really, lack of empathy is quite disturbing, Anyways i completely support OP, thank you for giving this warning as this can happen to others too who have this issue, i sincerely hope Blizzard will come up with a solution for this, Adding a toggle feature would be the best


Lack of empathy is becoming very much a fad. Having feelings is often seen as weak or a character flaw, and simply having manners and not being rude is often, not always but often enough, seen as "political correctness." If you dare defend someone you are a "white knight" or, of course, a SJW.
06/27/2018 08:54 PMPosted by Coquelicot
The constant flickering and screen shaking gave me a seizure almost immediately. Please disable this graphic.

*hugs OP* Hope your well now. I think there should be an option for players to lower it/turn off or whatever. So people like you can turn it off for reasons you have.
06/28/2018 10:53 AMPosted by Yonbi
Is it the cinematic? In the interim you can escape out of it I think?

Still though this must suck cause you never know when a cinematic will have that effect on you.

Probably a good thing you warned people though.
No, I do not believe it was the cinematic at the end of the quest, but the window you open with shift + right mouse click on your weapon that you open to see your weapon level and its concordance.
Item 7, Indemnity: http://us.blizzard.com/en-us/company/legal/eula.html

You just agreed to it days ago or you wouldn't have been able to login to the game. Blizzard is not liable for this and does not have to fix it from a legal perspective.

1. This is temporary and is gone in less than 2 weeks. Congrats! You won your battle before you even drew your sword.

2. Use the netherlight crucible to insert your relics, you can bypass your weapon completely.

3. Ask for a Public Service Announcement (PSA) on the Battle.net launcher for WoW and/or a note on the Login / Character Selection screen so others know before they go into the game. Then remove that announcement come 2 weeks when its a non issue.

I am very sorry this happened to you, i really am, and this should have been caught by the QA or Risk Management process before it even hit Live, let alone Beta or the PTR. They knew about it months ago on Beta and via forum feedback, but dismissed it - so it is what it is. Fight the good fight though, good luck and i hope you feel better.
06/28/2018 10:36 AMPosted by Ythisens
Thanks for the feedback on this! I've passed this along to the developers but I just wanted to drop a note that I was in the process of cleaning up this thread.

No two people who suffer from epileptic seizures due to photo sensitivity are triggered by the same things. It could be a "tame" animation to you but causes a nightmare for someone else. Please be aware of that before you make an insensitive comment that causes me to have to delete it and/or suspend you. It's annoying.


Here's something I agree with since I feel that video games SHOULD be avoided for people with epilepsy. Especially since I know people with this condition. I apologize if you don't agree or if it offends someone, but I believe in freedom of speech here in the USA.

"I think it's pretty sweet.

But if that gives you a seizure, and I mean this respectfully, you should limit your exposure to games. That's a pretty tame animation."

If Blizzard can not respect this harmless opinion,then maybe I should take my money elsewhere, to another more wholesome hobby.
06/28/2018 11:10 AMPosted by Sofàk
They knew about it months ago on Beta and via forum feedback


This graphic never made its way onto Beta, for clarity. This was a surprise.

We only recently for the grey "This weapon has lost its power" screen, barely a few weeks ago.

Join the Conversation

Return to Forum